Alert archive / Indiana / Frost Advisories in 2019
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 13, 2019, 3:27 PM EDT for 18 counties in Indiana. It took effect at Oct 14, 2019, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2019, 3:27 PM EDT (19:27 UTC)
- In effect from
- Oct 14, 2019, 5:00 AM EDT
- Expired
- Oct 14, 2019, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Fountain County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS73 KIND 131927 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 327 PM EDT Sun Oct 13 2019 INZ021-028>031-035>040-043>046-051>053-140300- /O.NEW.KIND.FR.Y.0002.191014T0900Z-191014T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Vigo-Clay-Owen- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, and Spencer 327 PM EDT Sun Oct 13 2019 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, north central and west central Indiana. * WHEN...From 5 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
3 follow-up statements
932 WWUS73 KIND 140155 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 955 PM EDT Sun Oct 13 2019 INZ021-028>031-035>040-043>046-051>053-141200- /O.CON.KIND.FR.Y.0002.191014T0900Z-191014T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Vigo-Clay-Owen- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, and Spencer 955 PM EDT Sun Oct 13 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, north central and west central Indiana. * WHEN...From 5 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
406 WWUS73 KIND 140733 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 333 AM EDT Mon Oct 14 2019 INZ021-028>031-035>040-043>046-051>053-141300- /O.CON.KIND.FR.Y.0002.191014T0900Z-191014T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Vigo-Clay-Owen- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, and Spencer 333 AM EDT Mon Oct 14 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Portions of central, north central and west central Indiana. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
272 WWUS73 KIND 141256 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 856 AM EDT Mon Oct 14 2019 INZ021-028>031-035>040-043>046-051>053-141400- /O.EXP.KIND.FR.Y.0002.000000T0000Z-191014T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Vigo-Clay-Owen- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, and Spencer 856 AM EDT Mon Oct 14 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will climb into the upper 30s to lower 40s over the next hour, bringing an end to the frost threat this morning. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:21 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 13, 3:21 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 321 PM EDT Sun Oct 13 2019 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 255 PM EDT Sun Oct 13 2019 High pressure will continue across the area through Monday night. A cold front is expected to pass through the area around Tuesday night. In the wake of this front, high pressure will build into the area for the later parts of the week. && .NEAR TERM /Tonight/... Issued at 255 PM EDT Sun Oct 13 2019 Dry expected tonight as a surface ridge of high pressure builds into the area. Low level thicknesses look to be a little higher than last night, but it appears winds should be lighter as well, given the approach of the surface ridge. Best chances for widespread frost tonight looks to be over the west central and northwest zones, where the lower thicknesses along with the light winds will coincide. Planning on a Frost Advisory for these areas for the pre dawn hours of Monday. Frost potential farther south and east should be more patchy in nature, and restricted to the normally colder spots. Will shave a few degrees off of the GFS MOS lows tonight, based on above reasoning. && .SHORT TERM /Monday through Wednesday/... Issued at 255 PM EDT Sun Oct 13 2019 Main precipitation potential during this period appears to be Tuesday and Tuesday night, as models suggest a short wave trough will drop out of western Canada into the local area by then. Will bring in PoPs for Tuesday and Tuesday night, as a result. Models suggest a plume of steep mid level lapse rates may accompany the frontal passage, so convective potential with this front may be higher than would normally be expected for this time of year. Some of the ensembles suggest the upper trough may still be in the process of passing through the area Wednesday morning, which may extend the shower potential into Wednesday morning. Will continue to keep Wednesday dry for now, and monitor trends. Based on progged low level thicknesses, the GFS MOS highs on Tuesday look too cool. Will bump up the guidance numbers at that time. Remainder of periods look reasonable for now. && .LONG TERM /Wednesday Night through Sunday/... Issued at 321 PM EDT Sun Oct 13 2019 In wake of the midweek system...another surge of cooler air will overspread the region to start the extended. Gradually warmer temperatures are expected by the weekend with growing hints of a potential higher impact storm system just outside of the 7 day period for early next week. Amplified pattern aloft for late week with deep troughs on both coasts and ridging in between across the central part of the country. Initially Wednesday night and Thursday...central Indiana will remain under the diminishing influence of the eastern trough as it pulls away from the area. Under cool cyclonic flow...highs are likely to remain in the upper 50s and lower 60s Thursday with a couple opportunities at frost both Wednesday and Thursday night as 30s look likely. Ridging will build in by late week and then amplify over the weekend in response to energy diving into a new trough moving onto the Pacific coast Saturday. Southerly winds will bring highs into the 70s for the weekend. The upper trough coming into the western U S will deepen and eventually close off an upper low over the central Plains by late Sunday while spinning up a surface low as well. Extended guidance remaining consistent in this system having a potential for a higher impact ceiling across the area by Sunday night into Monday next week as it tracks into the upper Midwest. Timing differences abound at this stage of the game and have several days to see how the pattern evolves. But at this early stage...strong dynamics aloft and ample low level moisture return are supportive for a high impact convective system with a severe weather risk in the area at day 7-8. && .AVIATION /Discussion for 131800Z TAF Issuance/... Issued at 1228 PM EDT Sun Oct 13 2019 VFR conditions expected throughout the forecast period. High pressure and deep subsidence maintaining clear skies early this afternoon. A cold front over the upper Midwest will drift towards the region by late day before tracking into the region and weakening tonight. The only impact from the front will be a subtle wind shift to westerly tonight...and the broad stratus near and behind the front to our northwest is likely to remain north of the terminals. Gusty southwest winds this afternoon may peak at 25kts before diminishing near sunset. Winds largely less than 10kts expected for tonight and Monday as high pressure reestablishes over the Ohio Valley. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....Ryan AVIATION...Ryan
Hazardous weather outlook, Oct 13, 10:46 AM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1046 AM EDT Sun Oct 13 2019 INZ021-028>031-035>049-051>057-060>065-067>072-141000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1046 AM EDT Sun Oct 13 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Wind gusts around 30 mph are possible this afternoon as a cold front moves into the area. Patchy frost is possible in sheltered areas tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Isolated thunderstorms are possible on Tuesday afternoon and evening. Severe storms are not expected at this time. Discussion: A cold front could bring isolated thunderstorms to the area on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
Nearby
Frost Advisories in Indiana, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.